Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 28, 2012, 3:25 PM EDT for Monroe County, Upson County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Sep 28, 2012, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Monroe County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS82 KFFC 281925 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI SEP 28 2012 GAZ069>071-081-282000- 325 PM EDT FRI SEP 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN MONROE...LAMAR...UPSON AND CRAWFORD COUNTIES UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASTON...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE... LAMAR...UPSON AND CRAWFORD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMASTON...REDBONE CROSSROADS...THE ROCK...LOGTOWN...YATESVILLE...CULLODEN...REDBONE... BRENT AND RUSSELLVILLE. && LAT...LON 3304 8388 3276 8391 3288 8433 3297 8433 TIME...MOT...LOC 1925Z 271DEG 17KT 3292 8427 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 28, 1:52 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 28, 1:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EDT FRI SEP 28 2012 .PREV DISCUSSION... UPDATE... /ISSUED 1024 AM EDT FRI SEP 28 2012/ FAIRLY DENSE HIGH CLOUDS ACROSS MUCH OF THE CWA AND THIS HAS HELPED TO SLOW OUR WARM UP THIS MORNING. TO REFLECT THIS HAVE SLOWED THE HOURLY TEMPS IN THE GRIDS. THIS MAY ALSO HINDER US FROM REACHING OUR FORECAST MAX TEMPS BUT NOT CONFIDENT ENOUGH AT THIS POINT ADJUST THEM DOWNWARD AND WILL HOLD OFF UNTIL WE HAVE A BETTER FEEL ON THE TREND OF THE CIRRUS. LONE SHOWER MOVING INTO CARROLL AND HARALSON COUNTY HASNT DISSIPATED YET SO HAVE ADDED SLIGHT CHANCE SHOWERS IN THE GRIDS FOR A PORTION OF WESTERN GEORGIA FOR THE NEXT FEW HOURS. OTHERWISE HAVE PUSHED BACK OVERALL POPS DEVELOPING ACROSS NORTH GEORGIA TO JUST AFTER NOON. GOOD AMOUNT OF SPREAD IN THE HI RES MODELS SO LOW CONFIDENCE ON POPS THIS AFTERNOON IN LOCATION AND TIMING AND AT THIS POINT WILL NOT MAKE ANY FURTHER ADJUSTMENTS TO AFTERNOON AND EVENINGS POPS. 11 SHORT TERM /TODAY THROUGH SATURDAY/... /ISSUED 359 AM EDT FRI SEP 28 2012/ ISOLATED TO SCATTERED CONVECTION CONTINUES ALONG THE WEAK FRONTAL BOUNDARY SINKING SLOWLY SOUTH INTO TENNESSEE EARLY THIS MORNING. MODELS CONTINUE TO BRING THIS FAIRLY DIFFUSE BOUNDARY INTO NORTH GEORGIA BY LATE TODAY AND SLOWLY SETTLE IT ACROSS THE FORECAST AREA THROUGH THE SHORT TERM FORECAST PERIOD. MOISTURE AND INSTABILITY ARE LIMITED AND LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT ARE LESS THAN IMPRESSIVE AS WELL SO I HAVE LIMITED POPS TO CHANCE AT BEST FOR NOW...WITH BEST CHANCES SATURDAY AS SOMEWHAT BETTER MOISTURE SPREADS INTO THE REGION FROM THE GULF. 20 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 359 AM EDT FRI SEP 28 2012/ MODELS CONTINUE IN GENERAL AGREEMENT OF SOUTHERN STREAM UPPER TROUGH FORMING OVER NORTHWEST GULF. AT THE SURFACE...LOW PRESSURE OVER THE NORTHERN GULF WITH A SURFACE BOUNDARY VICINITY OF CENTRAL OR SOUTHERN GEORGIA LOOKS REASONABLE. ALSO LOOKING AT POSSIBLE WEDGE SETTING UP FOR THE FIRST OF THE WEEK. AS A RESULT...HAVE KEPT GOOD CHANCE POPS FOR MUCH OF THE LONG TERM...BUT LOWERING POPS A BIT TOWARD THE END OF THE PERIOD AS MODELS WANT TO TAKE BEST MOISTURE EAST OF THE CWA. TWEAKED TEMPERATURES A BIT TOWARD THE COOL SIDE MOST DAYS DUE TO CLOUDS AND RAIN. 41 AVIATION... 12Z UPDATE... /ISSUED 730 AM EDT FRI SEP 28 2012/ MIXTURE OF MAINLY VFR/MVFR CONDITIONS ACROSS THE FORECAST AREA AT THIS TIME...WITH LOCAL IFR VISIBILITIES/CEILINGS ACROSS PORTIONS OF CENTRAL GEORGIA. THIS SHOULD CONTINUE THROUGH 13-15Z THEN VFR CONDITIONS ARE EXPECTED TO PREVAIL AREAWIDE THROUGH 08Z WHEN SCATTERED MVFR VISIBILITIES ARE EXPECTED TO BEGIN DEVELOPING ONCE AGAIN. ONLY TAF SITE CURRENTLY BELOW VFR LEVELS IS KAHN...AND MAY SEE A BRIEF PERIOD AF MVFR VISIBILITY AT KMCN. NO WIDESPREAD CEILINGS ARE EXPECTED BELOW 10KFT THROUGH 18Z. SCATTERED CLOUDS AROUND 5KFT MAY BE BRIEFLY BROKEN AT TIMES BETWEEN 18Z AND 00Z... WITH CEILINGS AROUND 12KFT EXPECTED ACROSS THE TAF SITES AFTER 00Z. ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH 14Z...5KT OR LESS. WINDS INCREASE INTO THE 5-8KT RANGE BY 18Z...GENERALLY WESTERLY ACROSS NORTH GEORGIA BUT STILL VARIABLE IN DIRECTION ACROSS CENTRAL GEORGIA. ALL AREAS EXPECTED TO HAVE WESTERLY WINDS AFTER 18-20Z. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 20 && .AVIATION... 18Z UPDATE... SHOWERS HAVE DEVELOPED GENERALLY BETWEEN THE ATL...MCN AND CSG TAF SITES. AT THIS POINT CHANCES OF SHRA ARE BETTER FOR MCN AND CSG. HAVE LEFT OUT OF ATL AT THIS POINT AS CONFIDENCE IS LOW. ENOUGH INSTABILITY THAT AN ISOLATED TS CANT BE RULED OUT WITH THESE CELLS ACROSS W CENTRAL GA. ALTHOUGH A SLIGHT CHANCE OF TSRA OVERNIGHT AND NOT ENOUGH TO MENTION IN TAF BEST CHANCES SEEM TO BE AFTER 13Z ON SATURDAY WITH TS CHANCES INCREASING IN THE AFTERNOON. SOME BR POSSIBLE IN THE MORNING...MAINLY MVFR CONDITIONS. WINDS WILL REMAIN WEST TO NORTHWEST. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON CIGS AND WIND. MEDIUM CONFIDENCE ON VSBY. LOW CONFIDENCE ON SHRA/TSRA THIS AFTERNOON AND BEGINNING OF TIMING TOMORROW. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 65 80 63 / 20 30 40 40 ATLANTA 86 68 81 65 / 20 30 40 40 BLAIRSVILLE 82 60 77 57 / 20 30 40 30 CARTERSVILLE 86 63 80 60 / 20 30 40 50 COLUMBUS 89 70 84 66 / 10 10 40 50 GAINESVILLE 85 66 80 62 / 20 30 40 40 MACON 89 67 85 66 / 10 10 40 50 ROME 85 63 80 61 / 20 30 40 40 PEACHTREE CITY 86 63 82 62 / 20 20 40 50 VIDALIA 90 68 86 67 / 10 10 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...11 SHORT TERM...20 LONG TERM....41 AVIATION...11
Hazardous weather outlook, Sep 28, 4:17 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 AM EDT FRI SEP 28 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 417 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO WEAKEN TODAY. A FRONTAL BOUNDARY WILL PUSH INTO NORTH GEORGIA LATER THIS AFTERNOON AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DISCUSSION... A FRONTAL BOUNDARY WILL SINK SLOWLY INTO NORTH GEORGIA THIS AFTERNOON. DAYTIME HEATING ALONG AND AHEAD OF THIS BOUNDARY COMBINED WITH MARGINAL INSTABILITY COULD PRODUCE ISOLATED THUNDERSTORMS OVER MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA. THE MOST FAVORED AREA WILL BE ALONG AND NORTH OF A LINE FROM LA GRANGE TO MILLEDGEVILLE TO GIBSON THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 28, 3:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT FRI SEP 28 2012
GAZ033-044-045-281945-
320 PM EDT FRI SEP 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR 30 TO 40 MPH WINDS IN DEKALB AND
FULTON COUNTIES UNTIL 345 PM EDT...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKHAVEN...MOVING EAST AT 10 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE BUCKHEAD...BOLTON...BANKHEAD...CASCADE
HEIGHTS...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC
STATION...LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT
PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN AND ATLANTA.
&&
LAT...LON 3380 8451 3383 8447 3383 8445 3385 8446
3389 8441 3392 8425 3386 8417 3368 8415
3369 8462
TIME...MOT...LOC 1920Z 281DEG 9KT 3387 8433Special weather statement, Sep 28, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI SEP 28 2012 GAZ069>071-081-282000- 325 PM EDT FRI SEP 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN MONROE...LAMAR...UPSON AND CRAWFORD COUNTIES UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASTON...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE... LAMAR...UPSON AND CRAWFORD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMASTON...REDBONE CROSSROADS...THE ROCK...LOGTOWN...YATESVILLE...CULLODEN...REDBONE... BRENT AND RUSSELLVILLE. && LAT...LON 3304 8388 3276 8391 3288 8433 3297 8433 TIME...MOT...LOC 1925Z 271DEG 17KT 3292 8427
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:20 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Sep 28, 3:55 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Sep 28, 5:25 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Sep 28, 6:15 PM EDT | Special Weather Statement | FFC | Butts | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.